medication switch

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined May 2009
Total Posts : 9
   Posted 5/16/2009 9:07 AM (GMT -6)   
Hi all,

I went to my PCP yesterday and he put me back on effexor for now but wants me to make an appointment with a psychiatrist because he feels I need a combination of meds since nothing else seems to work by itself. I'm ok with that, but the change in meds is uncomfortable. I felt a bit doped last night and a little nauseous and am still nauseous this morning. Can't really imagine that I'll get anything done today although there are things that need doing.

I really don't need to feel doped and nauseous, I had enough issues with fatigue and lack of motivation before. Hopefully this will pass soon. I want to have a life, not just an existence.

Thanks for reading, have a good day.

Forum Moderator

Date Joined Oct 2008
Total Posts : 6377
   Posted 5/16/2009 12:04 PM (GMT -6)   
Hi Allison

I can relate to you on this as i to am having trouble finding a med which works for me and have tried many antidepressants, I am taking Effexor at the moment and it can make you feel a bit nauseous sometimes but it does pass. I hope things start to get better for you soon and your appointment with psychiatrist goes well and that you find a combination that works well for you, Please know you are not alone on this and we understand what you are going through so keep posting and tell us how you are getting on.

Take care


New Member

Date Joined May 2009
Total Posts : 9
   Posted 5/16/2009 1:33 PM (GMT -6)   
Hi Ben,

Thanks for the encouragement. I have been on Effexor before but I don't remember these side effects. Maybe because I've been on Bupropion for a while which isn't an ssri... I don't know. I wish I could find something that works and keeps working because it does get discouraging to have to go through this again and again. Good luck to you with your meds too and thanks again for your kind words.


Elite Member

Date Joined Mar 2009
Total Posts : 18553
   Posted 5/17/2009 7:43 AM (GMT -6)   
hi allison, i am jamie, sorry that you are feeling down, hopefully the effexor will help, have just gone of it, slightly sedating, abilify is a good with effexor, esp if thoughts are a bit jumbled and blunted. consider a mood stabilser, i.e epilim. hoping you feel better soon, kind prayers,
jamie, 37, male.

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 5/17/2009 8:14 AM (GMT -6)   

Hey Allison

I have run through a lot of the meds to and I agree with the others, the side effects can be tough to start with.  I suspect your right as you were on a non SSRI med and now you have returned to using one so you may notice the side effects for a bit.

If they become to bothersome please do call your physician.



Kitt, Co-Moderator:
Co-Moderator Depression
Moderator: GERD/Heartburn
*~* *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 1:07 PM (GMT -6)
There are a total of 2,710,182 posts in 298,871 threads.
View Active Threads

Who's Online
This forum has 153414 registered members. Please welcome our newest member, bitarnirsa.
250 Guest(s), 5 Registered Member(s) are currently online.  Details
JayMot, idguy, blueberrymuffin, Bacon Girl, Not-there-yet

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer